Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Apr 7, 2016, 4:28 PM EDT for Bennington County, Vermont; 5 counties in New York; Berkshire County, Massachusetts. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2016, 4:28 PM EDT (20:28 UTC)
- Expired
- Apr 7, 2016, 5:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 75 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 4:40 PM EDT | TSTM WND DMG | 1 N Glens Falls, NY | GARAGE DESTROYED ON FOWLER ST. TIME ESTIMATED BY RADAR. |
| Apr 7, 4:40 PM EDT | TSTM WND DMG | Glens Falls, NY | TREE ON ON CAR NEAR CRANDALL LIBRARY. TIME ESTIMATED BY RADAR.. |
| Apr 7, 4:40 PM EDT | TSTM WND DMG | Queensbury, NY | SEVERAL TREES DOWN ON HOUSES ON MEADOWBROOK ROAD |
| Apr 7, 4:43 PM EDT | TSTM WND DMG | 1 N Glens Falls, NY | DAMAGE TO A GARAGE ROOF ON FLANDREAUX AVENUE. TIME ESTIMATED BY RADAR. |
| Apr 7, 4:55 PM EDT | TSTM WND GST 59 | 1 S Pattens Mills, NY | DAMAGE TO THE SIDING OF A HOUSE SANFORD RIDGE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296
WUUS51 KALY 072028
SVRALY
MAC003-NYC021-083-091-113-115-VTC003-072130-
/O.NEW.KALY.SV.W.0005.160407T2028Z-160407T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
428 PM EDT THU APR 7 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
EASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
WESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
* UNTIL 530 PM EDT
* AT 427 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JOHNSBURG TO NEAR AVERILL PARK...MOVING EAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TROY...BENNINGTON...SARATOGA SPRINGS...COHOES...GLENS FALLS...NORTH
ADAMS...WATERVLIET...HUDSON FALLS...MECHANICVILLE...WARRENSBURG...
HOOSICK FALLS...WHITEHALL...ARLINGTON...NASSAU...SALEM...LAKE GEORGE
VILLAGE...MILTON...ADAMS...WILLIAMSTOWN AND BALLSTON SPA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR MILE MARKER 10-9.
INTERSTATE 87 NEAR MILE MARKER 8-8A...NEAR MILE MARKER 13...AND
BETWEEN MILE MARKERS 12-13 AND 16.
INTERSTATE 787 MILE MARKER 7W AND NEAR MILE MARKER 8-7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4359 7343 4362 7337 4363 7330 4355 7325
4332 7325 4331 7315 4270 7302 4263 7295
4253 7297 4247 7360 4270 7371 4278 7368
4278 7369 4282 7373 4282 7374 4281 7375
4280 7375 4362 7414 4381 7338
TIME...MOT...LOC 2027Z 248DEG 23KT 4361 7390 4259 7358
HAIL...0.75IN
WIND...60MPH
$$
WASULA2 follow-up statements
061
WWUS51 KALY 072105
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
505 PM EDT THU APR 7 2016
NYC021-072114-
/O.CAN.KALY.SV.W.0005.000000T0000Z-160407T2130Z/
COLUMBIA NY-
505 PM EDT THU APR 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLUMBIA COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4359 7343 4362 7337 4363 7330 4355 7325
4332 7325 4331 7315 4270 7302 4263 7295
4253 7297 4269 7335 4275 7340 4286 7343
4298 7346 4299 7350 4311 7354 4305 7353
4312 7360 4367 7393 4381 7338
TIME...MOT...LOC 2104Z 248DEG 23KT 4369 7361 4267 7330
$$
MAC003-NYC083-091-113-115-VTC003-072130-
/O.CON.KALY.SV.W.0005.000000T0000Z-160407T2130Z/
BERKSHIRE MA-RENSSELAER NY-SARATOGA NY-WASHINGTON NY-WARREN NY-
BENNINGTON VT-
505 PM EDT THU APR 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN BERKSHIRE...NORTHEASTERN RENSSELAER...NORTHEASTERN
SARATOGA...WASHINGTON...EASTERN WARREN AND WESTERN BENNINGTON
COUNTIES...
AT 504 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF HULETTS LANDING TO NEAR BERLIN...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...GLENS FALLS...NORTH ADAMS...HUDSON FALLS...WARRENSBURG...
HOOSICK FALLS...WHITEHALL...ARLINGTON...SALEM...LAKE GEORGE VILLAGE...
ADAMS...WILLIAMSTOWN...SHAFTSBURY...POWNAL...FORT EDWARD...GRANVILLE...
HARTFORD...CAMBRIDGE...GREENWICH AND STAMFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4359 7343 4362 7337 4363 7330 4355 7325
4332 7325 4331 7315 4270 7302 4263 7295
4253 7297 4269 7335 4275 7340 4286 7343
4298 7346 4299 7350 4311 7354 4305 7353
4312 7360 4367 7393 4381 7338
TIME...MOT...LOC 2104Z 248DEG 23KT 4369 7361 4267 7330
HAIL...0.75IN
WIND...60MPH
$$
WASULA969
WWUS51 KALY 072140
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
540 PM EDT THU APR 7 2016
MAC003-NYC083-091-113-115-VTC003-072149-
/O.EXP.KALY.SV.W.0005.000000T0000Z-160407T2130Z/
BERKSHIRE MA-RENSSELAER NY-SARATOGA NY-WASHINGTON NY-WARREN NY-
BENNINGTON VT-
540 PM EDT THU APR 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERKSHIRE...
NORTHEASTERN RENSSELAER...NORTHEASTERN SARATOGA...WASHINGTON...
EASTERN WARREN AND WESTERN BENNINGTON COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEY MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4359 7343 4362 7337 4363 7330 4355 7325
4332 7325 4331 7315 4270 7302 4263 7295
4253 7297 4269 7335 4275 7340 4286 7343
4298 7346 4299 7350 4311 7354 4305 7353
4312 7360 4367 7393 4381 7338
TIME...MOT...LOC 2137Z 248DEG 23KT 4369 7361 4267 7330
$$
WASULAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:30 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 7, 2:30 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 230 PM EDT THU APR 7 2016 .SYNOPSIS... A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON INTO EARLY FRIDAY MORNING. A STEADY RAIN WILL OCCUR INTO TONIGHT. A SLIGHT CHANCE OF PRECIPITATION IS POSSIBLE FROM FRIDAY NIGHT INTO THE WEEKEND WITH BELOW AVERAGE TEMPERATURES ALSO EXPECTED. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 215 PM EDT...RAIN WAS ENCROACHING THE ENTIRE REGION AND SOME OF THIS RAIN WAS MODERATE TO EVEN HEAVY. LOW PRESSURE WAS FORMING TO OUR SOUTH...A LOW LEVEL JET WAS IN PLACE AND SOME DIVERGENCE ALOFT WITH AN ENTRANCE REGION. ALL THIS ELEMENTS WERE COMING INTO TO PLAY WHICH WILL PRODUCE A MODERATE QUICK HITTING RAIN EVENT ACROSS THE REGION FOR THE BALANCE OF THE AFTERNOON INTO THE EVENING HOURS. RAINFALL RATES OF UP TO A QUARTER INCH PER HOUR HAVE BEEN NOTED UPSTREAM SO OUR REGION CAN EXPECT AMOUNTS AS THIS HIGH. A WARM FRONT HAS BLASTED THROUGH MUCH OF THE REGION...SENDING TEMPERATURES THROUGH THE 50S...AND EVEN SOME LOWER 60S FROM GLENS FALLS SOUTHWARD....A LITTLE COOLER BUT STILL AROUND 50 ACROSS THE ADIRONDACKS. FOR THE REST OF THE AFTERNOON EXPECT PERIODS OF RAIN...POSSIBLY HEAVY AT TIMES...BUT CERTAINLY MODERATE. THIS RAIN COULD CAUSE PONDING OF WATER IN POOR DRAINAGE AREAS BUT NOT RIVER FLOODING IS EXPECTED. A COLD FRONT WILL BEGIN WORKING INTO FROM WEST...COOLING TEMPERATURES BACK DOWN INTO THE 40S BEFORE DARK. ELSEWHERE RAIN WILL SLIGHTLY COOL TEMPERATURES BACK LOWER INTO THE 50S. A SOUTH WIND 10-15...GUSTING 25-30 MPH OVER SOUTH ORIENTED VALLEYS AND HIGHER TERRAIN...WILL EVENTUALLY SHIFT TO THE WEST. WITH LI VALUES NEAR 0C AND CAPE BETWEEN 200-400 J/KG AS WE APPROACH TONIGHT...VERY LIMITED INSTABILITY MAY CAUSE AN OUTSIDE CHANCE OF A RUMBLE OF THUNDER ACROSS THE SOUTHEASTERN AREAS AS WE WORK TOWARD THE LATE AFTERNOON AND EARLY EVENING HOURS. SPC HAS REMOVED THE AREA FROM THE DAY GENERAL THUNDER. HIGH TEMPERATURES TODAY WILL RANGE FROM THE UPPER 40S IN THE ADIRONDACKS TO MID AND UPPER 50S FOR THE REST OF THE REGION. THOUGH SOME L60S ARE POSSIBLE SOUTH AND EAST OF ALY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... AS WE GO LATE THURSDAY NIGHT INTO FRIDAY MORNING...THE MAIN LOW PRESSURE SYSTEM WILL EXIT THE REGION AND A COLD NORTHWESTERLY FLOW WILL BRING BELOW AVERAGE TEMPERATURES BACK INTO THE REGION. SOME LEFT OVER RAIN SHOWERS IN VALLEY LOCATIONS AND RAIN AND SNOW SHOWERS IN THE HIGH TERRAIN ARE POSSIBLE AS THE CENTER OF THE LOW PRESSURE SYSTEM MOVES NORTHEASTWARD OUT OF THE REGION. AS WE GO INTO FRIDAY MORNING...SOME LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE IN PARTS OF THE ADIRONDACKS AS TEMPERATURES WILL DROP INTO THE UPPER 20S BY FRIDAY MORNING. IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM...A DEEPENING 500 HPA LEVEL NEGATIVE TILTED TROUGH WILL DIVE SOUTHEASTWARD WITH ITS APEX NEAR THE OUTER BANKS OF NORTH CAROLINA AS SHOWN BY THE LATEST 07/00Z PROBABILISTIC DATA BY SATURDAY. THIS WILL SET THE STAGE FOR A STEADY FLOW OF COLD AIR INTO THE REGION PROVIDING BELOW AVERAGE TEMPERATURES STRAIGHT THROUGH SATURDAY NIGHT. AS WE GO INTO THE DAY ON SATURDAY...ECMWF/GFS ARE IN AGREEMENT THAT ROUNDING THE BASE OF THE LARGE UPPER LEVEL TROUGH OVER MOST OF THE EASTERN U.S. WILL BE A STRIP OF 500 HPA POSITIVE VORTICITY ALONG THE MID LEVEL BAROCLINIC ZONE ACROSS PORTIONS OF THE OHIO VALLEY INTO THE MID ATLANTIC. AS THIS PIECE OF UPPER LEVEL ENERGY WORKS EASTWARD IN-CONJUNCTION WITH A JET AND EMBEDDED 120-140 KT 250 HPA JET STREAK NEAR THE DELMARVA PENINSULA...A RATHER LARGE REGION OF ASCENT AND UPPER LEVEL DIVERGENCE SHOWS FAVORABLE SYNOPTIC LOW PRESSURE DEVELOPMENT. WITH H850 AND H925 WIND FIELD ADVECTING COLD AIR RIGHT TOWARD THE ATLANTIC COASTLINE...LATEST 07/00Z PROBABILISTIC DATA SHOWS A DEVELOPING SURFACE LOW PRESSURE SYSTEM NEAR THE EAST COAST OF NEW JERSEY BY SATURDAY AFTERNOON. SOME OTHER MODEL DATA HAVE THE CENTER FURTHER NORTH OVER LONG ISLAND WHERE MORE QPF WOULD BE BROUGHT INTO SOUTHERN AREAS. 925 HPA TEMPERATURES SATURDAY EVENING WILL BE NEAR 0C ACROSS SOUTHERN AREAS SO THIS SYSTEM WILL HAVE TO BE MONITORED FURTHER GOING INTO LATE SATURDAY NIGHT INTO SUNDAY MORNING FOR SOME WINTRY PRECIPITATION. OVERALL THROUGHOUT THE SHORT TERM FORECAST PERIOD...WELL BELOW AVERAGE TEMPERATURES FOR EARLY APRIL ARE EXPECTED. HIGH TEMPERATURES FRIDAY AND SATURDAY WILL RANGE FROM THE UPPER 20S TO LOWER 30S IN THE ADIRONDACKS TO UPPER 30S TO MID 40S FOR THE REST OF THE REGION. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THERE IS A DECENT CONSENSUS IN ALL SOURCES OF GUIDANCE ON THE PATTERN EVOLUTION AND TIMING OF VARIOUS FEATURES SUNDAY THROUGH WEDNESDAY. SUNDAY LOOKS DRY AS HIGH PRESSURE BUILDS EAST AND SOUTH OF THE REGION. WARM ADVECTION STRENGTHENS THROUGH THE DAY SUNDAY AND SOME HIGH CLOUDS WILL LIKELY SPREAD AND THICKEN. HIGHS SUNDAY IN THE UPPER 30S TO LOWER 40S...BUT AROUND 30 SOUTHERN ADIRONDACKS. THE NEXT SYSTEM AND ASSOCIATED WARM FRONT APPROACHES SUNDAY NIGHT INTO MONDAY. JUST SOME PATCHY LIGHT RAIN AND SNOW SUNDAY NIGHT OVER OUR REGION WELL OUT AHEAD OF THE MAIN UPPER DYNAMICS AND LOW LEVEL FORCING. STRONGER WARM ADVECTION...LOW LEVEL JET ENERGY AND ISENTROPIC LIFT BRING INCREASING COVERAGE OF RAIN THROUGH MONDAY. WITH THE CLOUDS AND RAIN...LIMITED WARMING...BUT STILL HIGHS IN THE UPPER 40S TO MID 50S...SOME LOWER TO MID 40S SOUTHERN ADIRONDACKS. THE UPPER DYNAMICS AND COLD FRONT ARE SLOW TO TRACK EAST AND THE TIGHT BOUNDARY LAYER THERMAL GRADIENT AND ASSOCIATED FRONTOGENESIS AND LOW LEVEL JET ENERGY TRACKS SLOWLY EAST THROUGH THE REGION MONDAY NIGHT THROUGH TUESDAY. SO...RAIN LIKELY THROUGH TUESDAY WITH HIGHS IN THE MID 50S TO AROUND 60...BUT SOME MID TO UPPER 40S SOUTHERN ADIRONDACKS. BY TUESDAY NIGHT...THE COLD FRONT SHOULD EXIT THROUGH NEW ENGLAND AND COVERAGE OF SHOWERS SHOULD DECREASE FROM WEST TO EAST. SO...JUST SOME SCATTERED RAIN AND SNOW SHOWERS AS TEMPERATURES COOL BEHIND THE FRONT. A DRYING TREND IS EXPECTED WEDNESDAY WITH DECREASING CLOUDS AS HIGH PRESSURE BUILDS INTO THE REGION FROM CANADA AND THE GREAT LAKES. THE COLD ADVECTION OVER OUR AREA SHOULD BE RELATIVELY WEAK...AND THE CORE OF THE COLDEST AIR LOOKS TO STAY NORTH OF OUR REGION. SO...HIGHS WEDNESDAY IN THE LOWER TO MID 50S...BUT SOME 40S IN NORTHERN AREAS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... LOOK FOR MAINLY MVFR CONDITIONS THIS AFTERNOON AT THE TAF SITES...WITH OCCASIONAL REDUCTIONS TO IFR OR EVEN LIFR DUE TO HEAVIER RAIN AND STRATUS. LOW PRESSURE WILL TRACK THROUGH THE HUDSON VALLEY BRINGING A QUICK SHOT OF MODERATE TO LOCALLY HEAVY RAIN THROUGH THIS EVENING. IN ADDITION THERE WILL BE GUSTY SOUTH SURFACE WINDS AT TIMES...ESPECIALLY AT KALB WHERE GUSTS COULD EXCEED 25KTS AT TIMES. STEAD RAIN WILL TAPER TO SCATTERED SHOWERS THIS EVENING...BUT LOW MVFR CONDITIONS...OCCASIONALLY DIPPING TO IFR...COULD LINGER THROUGH AT LEAST THROUGH THE EVENING PEAK. A COLD FRONT WILL WORK ACROSS THE TAF SITES...SHIFTING THE WIND TO THE WSW AND EVENTUALLY WNW LATER THIS EVENING. THIS WIND WILL GENERALLY AVERAGE 10-15 KTS....BECOMING GUSTY ON FRIDAY. CONDITIONS SHOULD SLOWLY IMPROVE TO VFR BY MIDDAY FRIDAY AS DRIER AIR SLOWLY WORKS IN. CIGS COULD PERSIST BUT RISE ABOVE THE 3000 AGL AGL LEVEL. OUTLOOK... THU NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA. FRI: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. FRIDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN. SATURDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN. SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SN. MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA...SN...SLEET. && .FIRE WEATHER... WINDS WILL BE BE SUSTAINED BETWEEN 10 TO 15 KTS WITH GUSTS UP TO 25 KTS POSSIBLE IN THE HIGH TERRAIN DURING THE MORNING HOURS ON THURSDAY... IN-CONJUNCTION WITH THE WINDY CONDITIONS TO START THE DAY...RH VALUES ARE EXPECTED TO REMAIN HIGH FOR THE NEXT FEW DAYS AS A MAIN AREA OF LOW PRESSURE MOVES INTO THE REGION ON THURSDAY BRINGING SOME MEASURABLE RAINFALL. THE ASSOCIATED COLD FRONT WITH THE NORTHEASTWARD MOVING LOW PRESSURE SYSTEM WILL BRING CHANCES OF STEADY RAINFALL THROUGH FRIDAY MORNING. WITH QPF AMOUNTS WELL OVER A QUARTER OF AN INCH...FIRE WX CONCERNS WILL BE AT A MINIMUM HEADING INTO THE NEXT COUPLE OF DAYS. && .HYDROLOGY... SEVERAL HOURS OF STEADY RAINFALL IS EXPECTED DURING THE DAY ON THURSDAY. RAINFALL AMOUNTS LOOK TO BE HALF TO AROUND AN INCH OF RAINFALL. THIS RAIN COULD CAUSE SOME SIGNIFICANT WITHIN BANK RISES ON SOME CREEKS AND STREAMS LATE THURSDAY INTO EARLY FRIDAY. HOWEVER NO FLOODING IS EXPECTED. THERE COULD BE A LITTLE ADDITIONAL RAIN OR SNOW ON SATURDAY... MAINLY SOUTH AND EAST OF ALBANY. THIS PRECIPITATION SHOULD NOT IMPACT ADDITIONAL HYDROLOGICAL CONCERNS ON THIS AREA. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/LFM/WASULA NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...NAS AVIATION...HWJIV/NAS/WASULA FIRE WEATHER...LFM HYDROLOGY...LFM
Hazardous weather outlook, Apr 7, 4:30 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 430 AM EDT THU APR 7 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 430 AM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 7, 12:56 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1256 PM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 NNE LANDGROVE 43.29N 72.83W
04/07/2016 M0.5 INCH BENNINGTON VT COCORAHS
24 HOUR SNOWFALL.
0830 AM SNOW 2 SW INDIAN LAKE 43.76N 74.28W
04/07/2016 M1.0 INCH HAMILTON NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
&&
EVENT NUMBER ALY1601845
EVENT NUMBER ALY1601846
WASULASpecial weather statement, Apr 7, 3:10 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 310 PM EDT THU APR 7 2016 NYZ038>040-047>049-051-058-063-082-072130- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-WESTERN ALBANY- WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...COBLESKILL...BREAKABEEN...GILBOA...LIVINGSTONVILLE... MIDDLEBURGH...NORTH BLENHEIM...JEFFERSON...MARIAVILLE... DELANSON...DUANESBURG...SCHENECTADY...ROTTERDAM...WESTERLO... ALTAMONT...BERNE...KNOX...PRESTON HOLLOW...HUNTER... TANNERSVILLE...WINDHAM...PRATTSVILLE...ELLENVILLE...WOODSTOCK... WEST HURLEY...WEST SHOKAN...KERHONKSON...NAPANOCH...SUNDOWN... CAROGA LAKE 310 PM EDT THU APR 7 2016 ...A PERIOD OF MODERATE TO HEAVY RAIN FOR THE MID TO LATE AFTERNOON... RAIN...HEAVY AT TIMES...WILL CONTINUE ACROSS THE WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...AND THE NORTHERN AND EASTERN CATSKILLS THROUGH 530 PM. RAINFALL RATES MAY APPROACH A HALF AN INCH AN HOUR. TOTAL RAINFALL AMOUNTS MAY BE IN THE HALF INCH TO INCH RANGE WHICH COMBINED WITH SNOW MELT WILL CAUSE PONDING OF WATER ON ROADWAYS...AS WELL AS SOME POOR DRAINAGE FLOODING OF LOW LYING AREAS. TAW
Special weather statement, Apr 7, 4:05 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 405 PM EDT THU APR 7 2016 MAZ001-025-NYZ041>043-049-050-052>054-059>061-083-084-VTZ013>015- 072230- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD... FLORIDA...NORTH ADAMS...SANDISFIELD...GREAT BARRINGTON... SOUTH EGREMONT...SARATOGA LAKE...SARATOGA SPRINGS... BOLTON LANDING...JOHNSBURG...NORTH CREEK...NORTH RIVER... WARRENSBURG...HAGUE...HULETTS LANDING...WHITEHALL...GRANVILLE... SCHENECTADY...ROTTERDAM...BURNT HILLS...BALLSTON SPA... MECHANICVILLE...CLIFTON PARK...WATERFORD...ALBANY...TROY... BERLIN...EAGLE BRIDGE...HOOSICK FALLS...STEPHENTOWN...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... NEW LEBANON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...MIDDLE FALLS... NORTH EASTON...STAMFORD...BENNINGTON...WOODFORD STATE PARK... POWNAL...STRATTON...LONDONDERRY...BRATTLEBORO...GUILFORD CENTER... WEST BRATTLEBORO...BELLOWS FALLS 405 PM EDT THU APR 7 2016 ...A PERIOD OF MODERATE TO HEAVY RAIN AND GUSTY WINDS FOR THE LATE AFTERNOON... RAIN...HEAVY AT TIMES...WILL CONTINUE ACROSS THE EASTERN MOHAWK VALLEY...CAPITAL REGION...TACONICS...LAKE GEORGE REGION....BERKSHIRES ...AND SOUTHERN VERMONT THROUGH 630 PM. RAINFALL RATES MAY APPROACH A HALF AN INCH AN HOUR. WINDS WILL GUSTS TO 35 TO 45 MPH. TOTAL RAINFALL AMOUNTS MAY BE IN THE HALF INCH TO INCH RANGE WHICH COMBINED WITH SNOW MELT WILL CAUSE PONDING OF WATER ON ROADWAYS...AS WELL AS SOME POOR DRAINAGE FLOODING OF LOW LYING AREAS. TAW
Special weather statement, Apr 7, 4:14 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EDT THU APR 7 2016
MAZ001-025-NYZ041-043-050-052>054-060-061-083-084-VTZ013>015-072100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SOUTHERN
WASHINGTON-SOUTHEAST WARREN-EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN
RENSSELAER-EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN
COLUMBIA-NORTHERN SARATOGA-BENNINGTON-EASTERN WINDHAM-WESTERN
WINDHAM-
414 PM EDT THU APR 7 2016
...A LINE OF SHOWERS WILL AFFECT NORTHERN BERKSHIRE...NORTHEASTERN
ALBANY...RENSSELAER...SARATOGA...WASHINGTON...SOUTHEASTERN WARREN...
NORTHEASTERN COLUMBIA...BENNINGTON AND WINDHAM COUNTIES...
AT 413 PM EDT...RADAR INDICATED SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF SACANDAGA CAMPGROUND TO NISKAYUNA TO
NEAR CHATHAM. MOVEMENT WAS EAST AT 60 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.
A LOCAL TV STATTION MEASURED A WIND GUST OF 55 MPH AT 410 PM IN
SCHENECTADY.
LOCATIONS IMPACTED INCLUDE...
ALBANY...TROY...PITTSFIELD...BENNINGTON...CLIFTON PARK...SARATOGA SPRINGS...
EAST GREENBUSH...COHOES...GLENS FALLS...NORTH ADAMS...BRATTLEBORO...
WATERVLIET...RENSSELAER...HUDSON FALLS...MECHANICVILLE...HOOSICK FALLS...
ARLINGTON...LONDONDERRY...TOWNSHEND AND NASSAU.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 3-4...AND BETWEEN MILE
MARKERS 10-9 AND 8.
INTERSTATE 87 BETWEEN MILE MARKERS 6 AND 8-8A...NEAR MILE MARKER 13...
BETWEEN MILE MARKERS 12-13 AND 8-9...AND BETWEEN MILE MARKERS 4-5 AND
9.
INTERSTATE 787 NEAR MILE MARKER 7W...AND BETWEEN MILE MARKERS 9W AND
8-7.
LAT...LON 4274 7274 4274 7302 4270 7302 4270 7295
4267 7300 4264 7295 4239 7301 4239 7307
4233 7306 4231 7354 4332 7412 4344 7325
4332 7325 4330 7282 4326 7282 4323 7265
4297 7250 4281 7254 4273 7246
TIME...MOT...LOC 2013Z 257DEG 53KT 4326 7431 4282 7387 4239 7357
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:14 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 46 min |
| Apr 7, 6:26 PM EDT | Special Weather Statement | ALY | Windham | 34 min |
| Apr 7, 5:25 PM EDT | Special Weather Statement | ALY | Berkshire | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in Vermont, 2016Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.